Florida, 2011

Heavy Rain in Florida, June 29, 2011

June 29, 2011 · NWS JAX · 1 event in 1 county or zone

Moist conditions and slow storm motion produced locally heavy rainfall in Marion County.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Moist conditions and slow storm motion produced locally heavy rainfall in Marion County.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 29, 1:34 PM EST, 5 hours 26 minutes earlier.

Area forecast discussion, Jun 29, 1:34 PM EST, 5 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
234 PM EDT WED JUN 29 2011

...NUMEROUS SHOWERS AND STORMS WITH HEAVY RAIN POTENTIAL...

.SHORT TERM (TONIGHT-SATURDAY)...

DEEP LAYER TROUGH OVER THE AREA WILL SLOWLY MOVE SE AND WEAKEN
THE NEXT FEW DAYS. DRIER AIR WILL GRADUALLY MOVE SOUTH BEHIND THE
TROUGH. A MOIST AND UNSTABLE AIR MASS ENTRENCHED OVER THE AREA...IN
COMBINATION OF THE TROUGH...WILL PRODUCE NUMEROUS SHOWERS AND STORMS
MAINLY DURING THE AFTERNOON AND EVENING. HOWEVER...STORMS CAN OCCUR
ANYTIME FROM NEAR THE GULF COAST TO I-75 CORRIDOR DUE TO THE DEEP
AND MOIST SW FLOW. MAIN CONCERNS WILL BE STORMS WITH MICROBURST AND
HEAVY RAIN POTENTIAL. COVERAGE OF STORMS WILL BE AREA WIDE THIS
AFTERNOON/EVE AND THEN FOCUS MAINLY ACROSS NE FL THU-FRI...WITH LESS
COVERAGE ACROSS SE GA AS DRIER AIR BEGINS TO MOVE SOUTH ACROSS THE
AREA. POPS WILL BE LIMITED SATURDAY AND CONFINED ACROSS THE EXTREME
SOUTH.

.LONG TERM (SUNDAY-WEDNESDAY)...

SUN...MODELS SHOW HIGH PRESSURE BUILDING IN FROM THE NORTH. DRIER
AIR PUSHING IN WILL LIMIT POPS. LESS MOISTURE AND PROXIMITY OF THE
HIGH WILL YIELD MAX TEMPS IN THE MID/UPR 90S AGAIN WITH HEAT INDICES
IN THE TRIPLE DIGITS. COASTAL AREAS WILL BE AROUND 90 BEFORE THE SEA
BREEZE MOVES IN.

MON-WED...RIDGE AXIS OVER THE SERN U.S. WILL RETROGRADE AND WEAKEN
SOMEWHAT AND THIS SHOULD ALLOW A RETURN TO SCATTERED MAINLY AFTERNOON
AND EVENING SHOWERS/STORMS. CONTINUED HOT AFTERNOON TEMPS OF
MID/UPPER 90S INLAND AND AROUND 90 COAST MON-TUE. TEMPS BEGIN TO
MODERATE SOMEWHAT WED.

&&

.AVIATION...THE INTERACTION OF A MOIST AND UNSTABLE ATMOSPHERE WILL
BRING NUMEROUS SHOWERS AND STORMS ACROSS NORTHEAST FLORIDA AND
SOUTHEAST GEORGIA THIS AFTERNOON AS OUTFLOW BOUNDARIES INTERACT WITH
SEA-BREEZE CIRCULATIONS AND A LINGERING SURFACE TROUGH RESIDING
ACROSS SOUTHEAST GEORGIA. HAVE TEMPO MVFR IN TS AT ALL TERMINALS
TIL 00Z.

&&

.MARINE...NO HEADLINES EXPECTED. SWLY FLOW 10-15 KTS WILL CONTINUE
THRU TONIGHT...THEN FLOW WILL BECOME MORE VARIED ON THU/FRI AS SFC
FRONT SAGS SOUTHWARD OVER THE AREA. THE FRONT SHIFTS FARTHER S OF
THE AREA ON SAT WITH LIGHT ELY FLOW THIS WEEKEND. SEAS 2-4 FT.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  71  94  70  95 /  40  40  20  20
SSI  75  88  74  90 /  50  40  20  20
JAX  73  90  71  91 /  60  60  30  30
SGJ  73  88  73  89 /  60  60  30  40
GNV  70  92  69  93 /  50  70  30  50
OCF  71  91  70  92 /  50  70  40  50

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.

&&

PP/ECZ/SP
Hazardous weather outlook, Jun 29, 2:53 AM EST, 16 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
353 AM EDT WED JUN 29 2011

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-300900-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
353 AM EDT WED JUN 29 2011

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

...SCATTERED STRONG THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON...

.DAY ONE...TODAY AND TONIGHT...

NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP TODAY
AS A TROUGH OF LOW PRESSURE LINGERS OVER THE REGION. SCATTERED
STRONG STORMS WILL BE POSSIBLE ALONG SEA BREEZE AND OTHER BOUNDARY
COLLISIONS WITH DAMAGING DOWNBURST WINDS...SMALL HAIL AND FREQUENT
CLOUD TO GROUND LIGHTNING. STORM MOTION WILL BE A SLOW MAINLY FROM
THE SOUTHWEST TO THE NORTHEAST...ALTHOUGH THE MOTION MAY BE
ERRATIC AT TIMES. LOCALLY HEAVY RAINFALL WITH POSSIBLE MINOR
FLOODING CAN BE EXPECTED FROM THE SLOW STORM MOTION.

PATCHES OF SMOKE WILL PRIMARILY REMAIN CONFINED TO AREAS NEAR AND
JUST NORTHEAST OF THE HONEY PRAIRIE WILDFIRE COMPLEX AND OTHER
WILDFIRE LOCATIONS ACROSS THE REGION.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

SCATTERED AFTERNOON AND EARLY EVENING THUNDERSTORMS ARE EXPECTED
EACH DAY. LOCALLY HEAVY DOWNPOURS...GUSTY WINDS...SMALL HAIL AND
FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED IN THESE
STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE REQUESTED TO SELF-ACTIVATE IN THE EVENT THAT
WARNINGS ARE ISSUED FOR YOUR AREA.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

MKT

In the hours before

Special weather statement, Jun 29, 2:37 PM EST, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
337 PM EDT WED JUN 29 2011

FLZ033-038-292015-
FLAGLER-ST. JOHNS-
337 PM EDT WED JUN 29 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR ST. JOHNS AND
FLAGLER COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE
LIGHTNING VALID UNTIL 415 PM EDT...

AT 337 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 4 MILES NORTHWEST OF ELKTON...OR 7 MILES NORTH
OF HASTINGS...MOVING EAST AT 10 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND SPUDS...HASTINGS...BAKERSVILLE...ELKTON...
VILANO BEACH...SAINT AUGUSTINE SOUTH...SAINT AUGUSTINE SHORES...SAINT
AUGUSTINE BEACH...SAINT AUGUSTINE AND SOUTH PONTE VEDRA BEACH THROUGH
415 PM EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 2927 8142 2939 8143 2939 8145 3006 8158
      3007 8133 2995 8130 2986 8125 2976 8124
      2964 8119 2933 8115
TIME...MOT...LOC 1937Z 270DEG 8KT 2982 8146

PETERSON
Special weather statement, Jun 29, 5:01 PM EST, 1 hour 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
601 PM EDT WED JUN 29 2011

GAZ136-292245-
WAYNE-
601 PM EDT WED JUN 29 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHERN WAYNE
COUNTY FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 645 PM EDT...

AT 601 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 3 MILES SOUTHWEST OF BROADHURST...OR 11 MILES
SOUTHWEST OF GARDI...MOVING EAST AT 10 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SCREVEN...BROADHURST...
MOUNT PLEASANT AND GARDI THROUGH 645 PM EDT. HAIL UP TO THREE QUARTER
INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED
ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING
OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3156 8169 3155 8167 3152 8165 3151 8165
      3147 8161 3143 8164 3137 8203 3141 8206
      3146 8206 3148 8210 3151 8211 3159 8171
TIME...MOT...LOC 2201Z 273DEG 10KT 3145 8195

STRUBLE
Special weather statement, Jun 29, 6:54 PM EST, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
754 PM EDT WED JUN 29 2011

FLZ020-022-023-GAZ150-162>164-300045-
BAKER-CHARLTON-CLINCH-COLUMBIA-ECHOLS-HAMILTON-WARE-
754 PM EDT WED JUN 29 2011

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
WARE...SOUTHEASTERN CLINCH...SOUTHEASTERN ECHOLS...NORTHWESTERN
BAKER...NORTHEASTERN COLUMBIA...EASTERN HAMILTON AND SOUTHERN
CHARLTON COUNTIES FOR STRONG WINDS VALID UNTIL 845 PM EDT...

AT 754 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 6 MILES SOUTHWEST
OF NEEDMORE TO 8 MILES NORTH OF TAYLOR...MOVING SOUTH AT 15 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND NEEDMORE...
FARGO...TAYLOR AND BELMONT THROUGH 845 PM EDT. GUSTY WINDS OF 45 TO
55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3072 8286 3066 8216 3036 8214 3042 8284
TIME...MOT...LOC 2354Z 343DEG 12KT 3062 8276 3056 8226

STRUBLE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 heavy rain. Local standard time, as filed.

Heavy Rain, Marion

When
June 29, 7:00 PM EST
Where
Marion County, 1.83 mi NE of Bay Lake
Reported by
COOP Observer
Coordinates
29.470, -81.960

The Orange Springs COOP Observer measured 6.80 inches within 24 hours. The event time was during peak rainfall.

What these are

Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2011Every state in 2011This day in weather historyWarnings in Florida, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 308757.